Alert archive / New York / Gale Warnings in 2017
Gale Warning 30, NWS New York, NY
NWS New York, NY issued this gale warning at Nov 9, 2017, 3:39 AM EST. It took effect at Nov 10, 2017, 2:00 AM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2017, 3:39 AM EST (08:39 UTC)
- In effect from
- Nov 10, 2017, 2:00 AM EST
- Expired
- Nov 10, 2017, 6:00 PM EST
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
095 WHUS71 KOKX 090839 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 339 AM EST THU NOV 9 2017 ANZ350-353-355-092200- /O.CON.KOKX.SW.Y.0028.000000T0000Z-171109T1800Z/ /O.NEW.KOKX.GL.W.0030.171109T2300Z-171110T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 339 AM EST THU NOV 9 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT LATE TONIGHT THROUGH FRIDAY. * SEAS...AROUND 5 FT THIS MORNING, SUBSIDING TO AROUND 4 FT...THEN BUILDING TO 4 TO 7 FEET LATE TONIGHT INTO FRIDAY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER THAT BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-092200- /O.NEW.KOKX.GL.A.0022.171109T2300Z-171110T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 339 AM EST THU NOV 9 2017 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS 30 TO 35 KT LATE TONIGHT THROUGH FRIDAY. * SEAS...3 TO 5 FT ON CENTRAL AND EASTERN LONG ISLAND SOUND LATE TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
460 WHUS71 KOKX 091136 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 636 AM EST THU NOV 9 2017 ANZ350-353-355-100145- /O.CAN.KOKX.SW.Y.0028.000000T0000Z-171109T1800Z/ /O.CON.KOKX.GL.W.0030.171109T2300Z-171110T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 636 AM EST THU NOV 9 2017 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT LATE TONIGHT THROUGH FRIDAY. * SEAS...BUILDING TO 4 TO 7 FEET LATE TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-100145- /O.CON.KOKX.GL.A.0022.171109T2300Z-171110T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 636 AM EST THU NOV 9 2017 ...GALE WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH FRIDAY AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS 30 TO 35 KT LATE TONIGHT THROUGH FRIDAY. * SEAS...3 TO 5 FT ON CENTRAL AND EASTERN LONG ISLAND SOUND LATE TONIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
738 WHUS71 KOKX 092056 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 356 PM EST THU NOV 9 2017 ANZ330-335-338-340-345-100930- /O.UPG.KOKX.GL.A.0022.171109T2300Z-171110T2300Z/ /O.EXB.KOKX.GL.W.0030.171110T0700Z-171110T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 356 PM EST THU NOV 9 2017 ...GALE WARNING IN EFFECT FROM 2 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 2 AM TO 6 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-100930- /O.EXT.KOKX.GL.W.0030.171110T0700Z-171110T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 PM EST THU NOV 9 2017 ...GALE WARNING NOW IN EFFECT FROM 2 AM TO 6 PM EST FRIDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
956 WHUS71 KOKX 100826 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 326 AM EST FRI NOV 10 2017 ANZ350-353-355-102000- /O.CON.KOKX.GL.W.0030.000000T0000Z-171110T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 326 AM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-102000- /O.CON.KOKX.GL.W.0030.000000T0000Z-171110T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 326 AM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 5 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
459 WHUS71 KOKX 102010 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 310 PM EST FRI NOV 10 2017 ANZ330-335-338-340-345-110415- /O.CAN.KOKX.GL.W.0030.000000T0000Z-171110T2300Z/ /O.NEW.KOKX.SC.Y.0100.171110T2010Z-171111T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 310 PM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-102300- /O.CON.KOKX.GL.W.0030.000000T0000Z-171110T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 310 PM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
956 WHUS71 KOKX 102257 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 557 PM EST FRI NOV 10 2017 ANZ350-353-355-110800- /O.EXP.KOKX.GL.W.0030.000000T0000Z-171110T2300Z/ /O.EXB.KOKX.SC.Y.0100.171110T2300Z-171111T1400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 557 PM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... ...GALE WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM EST SATURDAY. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-110800- /O.CON.KOKX.SC.Y.0100.000000T0000Z-171111T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 557 PM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Nov 9, 12:38 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 9, 12:38 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service New York NY
1238 AM EST Thu Nov 9 2017
.SYNOPSIS...
High pressure builds into the Northeast through Thursday. An
arctic cold front passes through the area pre-dawn on Friday
followed by high pressure for the weekend. Low pressure affects
the region early next week with high pressure returning by mid
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Again minor updates to reflect gradually eroding strato-cu
across Long Island and the southern portions of NYC. Expect
with drier air advecting southward that these clouds will
gradually diminish, giving way to favorable radiational cooling.
Freeze warning remains in effect for all of coastal CT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Clouds increase through the afternoon on Thursday ahead of the
cold front with warm advection in the low levels. The depth of
the moisture and lift should result in the some evening
sprinkles/light showers.
Cold front sweeps rapidly across the region in the pre dawn
hours. Winds increase rapidly as cold air advection kicks in.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
***Arctic blast Friday into Friday Night with Record Cold Possible***
A strong upper low over southeast Canada and associated rapidly
deepening surface low will lift NE on Friday, while strong high
pressure builds east from the upper Midwest and Great Lakes. A
surge of arctic air behind the departing low will bring by far
the coldest airmass of the autumn season into the region, with
temperatures resembling those more typical of January. Readings
will be about 15 to 20 degrees below normal with records lows
likely Friday night. Refer to the climate section below for
specifics. Additionally, with NW winds gusting up to 35 mph,
wind chill values will generally be in the 20s Friday, but then
fall into the single digits and teens Friday night.
Thereafter, the upper flow flattens with a more zonal flow to
follow. This will allow for a gradual moderation of temperatures
through early next week. However, a storm system impacting the
area early next week should still keep readings below normal due
to cloud cover and rain.
Global models have clearly trended toward a more amplified
southern branch short wave trough approaching early next week
with the 12Z ECMWF being the farthest south with the surface
low. It closes off an upper low across the Ohio Valley and Mid
Atlantic states Monday into Tuesday, while the GFS is
considerably farther north and more progressive. The GEFS seems
to be line with the operational run, while the GGEM has more
strung out, positively tilted upper trough, with multiple
frontal waves. So while there is considerable spread amongst
the global models, a trend toward slower and more amplified
seems reasonable. This has been handled by keeping Sunday dry
with high pressure hanging on a bit longer. Rain then develops
Sunday night and continues into Monday night ahead of a
developing frontal wave to the south. There are likely to be
changes going forward, especially with respect to timing.
Should the ECMWF pan out, rain chances would continue into
Tuesday night. In addition, rainfall amounts could approach an
inch based on these latest trends.
High pressure is then briefly forecast to build back in for the
mid week period.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
High pressure builds into the region through the overnight and then
lifts northeast of the region late Thursday.
Now have VFR conditions as cloud deck has dissipated. The
thinking is that 3000 ft cigs return Thursday afternoon.
Possible that it may return for southern and eastern terminals
during the late morning on Thursday, but have held off on being
that aggressive as guidance consensus does not support it at
this time. Therefore VFR until Thursday afternoon when CIGs
start to come down to at or near MVFR conditions once again.
N to NE winds through the overnight and early morning, then winds
will gradually veer to the east late Thursday morning, then more SE
Thursday afternoon and early Thursday evening.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Thu Night...MVFR ceilings through the evening, with
improvement to VFR after midnight. S-SW winds G15-20KT possible
in the evening. Winds shift to the WNW G20-30KT late after a
cold fropa.
.Fri-Sat night...VFR. NW winds G20-30+KT possible Fri/Fri
night.
.Sun...MVFR or lower possible late. SW winds G15-25KT possible.
.Sun night-Mon...sub-VFR possible in rain.
&&
.MARINE...
Winds have lowered to below SCA levels and will remain such
through Thursday evening. Seas on the ocean though will take
until around mid day on Thursday to subside to below the 5 ft
SCA criteria.
A cold frontal passage in the predawn on Friday will bring gusty
NW flow that will certainly reach 30 KT and perhaps gale force.
Winds with slowly subside starting late in the day on Friday.
Conditions will improve Saturday as high pressure builds into
the region with conditions forecast to return to sub SCA. A
return to SCA conditions is possible Monday into Monday night a
low pressure track NE off the Mid Atlantic coast.
&&
.HYDROLOGY...
No flood impacts are expected through early next week.
&&
.TIDES/COASTAL FLOODING...
Localized minor coastal flooding is possible for the southern
bays of Queens and Nassau County with the Thursday high tide
cycle.
&&
.CLIMATE...
Here are the record low temperatures for Saturday, November 11
at select climate sites:
Record low temperature Year set
Central Park.........................28................1933
Kennedy Airport......................28................1973
LaGuardia Airport....................29................1956
Newark Liberty Airport...............25................1956
Bridgeport/Sikorsky Airport..........27................1956
Islip/MacArthur Airport..............24................1973
&&
.EQUIPMENT...
*** The KOKX WSR-88D (RADAR) is Out of Service until further
notice.
*** The KHWV (Shirley/Brookhaven) ASOS Temperature is ~3 too warm.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning until 9 AM EST this morning for CTZ009>012.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 1 PM EST this
afternoon for ANZ350-353-355.
&&
SYNOPSIS...Tongue
NEAR TERM...MD/Tongue
SHORT TERM...Tongue
LONG TERM...DW
AVIATION...JE
MARINE...Tongue/DW
HYDROLOGY...Tongue/DW
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Nov 8, 9:27 PM EST, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service New York NY 927 PM EST Wed Nov 8 2017 CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-081-100230- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Eastern Passaic-Western Bergen- Western Essex-Western Union-Orange-Putnam-Rockland- Northern Westchester-Southeastern Suffolk- 927 PM EST Wed Nov 8 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009>012-100230- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London- 927 PM EST Wed Nov 8 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-100230- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 927 PM EST Wed Nov 8 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gales are possible early Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-104-106-108-NYZ071>075-078>080-176>179-100230- Hudson-Eastern Bergen-Eastern Essex-Eastern Union- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 927 PM EST Wed Nov 8 2017 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The 2017 growing season will end Friday Night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:27 AM EST | Freeze Watch | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 12 hr |
| Nov 9, 3:33 AM EST | Coastal Flood Statement | OKX | Nassau, Queens, Westchester | 12 hr |
| Nov 9, 3:39 AM EST | Gale Watch | OKX | 12 hr | |
| Nov 9, 3:51 PM EST | Freeze Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 42 hr |
| Nov 9, 3:51 PM EST | Wind Advisory | OKX | Orange, Putnam | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.